MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION 6F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR

TERUMO MEDICAL CORPORATION 6F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR
Catalog Number C610135
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient identifier - no patient involvement.Age & date of birth - no patient involvement.Patient sex - no patient involvement.Weight - no patient involvement.Ethnicity - no patient involvement.Race -no patient involvement.Implanted date: no patient involvement.Explanted date: no patient involvement.Initial reporter occupation- manager.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that the angio-seal 8fr device shattered easily with slight pressure on the packaging.Additional information was received on 24august2021: the hemostasis sheath shattered upon opening.This was discovered before any patient contact.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the completed investigation results.One 8f angio-seal evolution device was returned for product evaluation.All the components of the device were returned.Upon visual analysis, the sheath completely disintegrated and broke into pieces.Only two pieces of the sheath shaft were returned.There was yellow discoloration observed on the broken sheath pieces under the microscope.No anomalies were observed with the locator or the carrier tube assembly.The complaint could be confirmed for fractured/broken sheath upon investigation.The sheath was returned broken and shattered.The complaint sample was subjected to fourier-transform infrared spectroscopy (ftir) and its infrared spectrum of absorption was found that the sample showed degradation indicative of photo-oxidation which occurs upon exposure to radiation like sunlight or other sources of uv light.A corrective and preventive action (capa) has been initiated to investigate this issue in the past and a notification was sent to capa owner.The device was in a conforming state when released from terumo control.There is no indication that any manufacturing issues may have led to this event.Currently, no action is recommended since this risk evaluation is within the predetermined limits in the failure mode and effects analysis (fmea).

Brand Name
6F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US
Common Device Name
DEVICE, HEMOSTASIS, VASCULAR
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
2101 cottontail ln.
somerset NJ 08873
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
265 davidson ave
suite 320
somerset NJ 08873
Manufacturer Contact
mary o'neill
950 elkton blvd.
elkton, MD 21921
8002837866
MDR Report Key12491669
Report Number2243441-2021-00040
Device Sequence Number19919809
Product Code MGB
UDI-Device Identifier00389701011776
UDI-Public00389701011776
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P930038
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Catalogue NumberC610135
Device Lot Number7749635
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2021
Supplement Date Received by Manufacturer01/24/2022
Initial Report FDA Received Date09/17/2021
Supplement Report FDA Received Date01/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/23/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown